Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 309, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2011, 8:35 PM CDT for 4 counties in Tennessee. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 19, 2011, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:50 PM CDT | HAIL 0.75 | 4 Nw Spencer, TN | |
| Jun 19, 9:00 PM CDT | HAIL 1.75 | 4 N Spencer, TN | GOLFBALL SIZE HAIL REPORTED BY PUBLIC ON HODGES FERRY ROAD. |
| Jun 19, 9:00 PM CDT | HAIL 2 | Sparta, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:52 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 19, 5:01 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3898 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS54 KOHX 200135
SVROHX
TNC035-175-177-185-200215-
/O.NEW.KOHX.SV.W.0309.110620T0135Z-110620T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
NORTHERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 915 PM CDT
* AT 827 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS IN SOUTHWESTERN WHITE COUNTY AND EXTREME
NORTHEASTERN WARREN COUNTY CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...
DOYLE...
SPENCER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT MONDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3576 8498 3575 8502 3577 8504 3576 8524
3572 8526 3567 8532 3579 8571 3583 8568
3583 8566 3585 8564 3585 8566 3588 8564
3589 8565 3602 8558 3581 8496
TIME...MOT...LOC 0133Z 292DEG 30KT 3587 8551
$$
FORECASTER:
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:32 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 19, 8:32 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 832 PM CDT SUN JUN 19 2011 .UPDATE... UPDATED THE SUITE OF FORECAST PRODUCTS TO REMOVE BENTON...HOUSTON... HUMPHREYS...AND STEWART COUNTIES FROM TORNADO WATCH NUMBER 514. && .PREV DISCUSSION.../ISSUED 733 PM CDT SUN JUN 19 2011/ MESOSCALE UPDATE... 00Z SUN KOHX SOUNDING PROFILE JUST CAME IN ILLUSTRATING RATHER WEAK UNIFORM SW/W DIRECTIONAL WINDS THRU 700MB. HOWEVER...VERY UNSTABLE AND MOISTURE RICH AIRMASS IN PLACE WITH PRECIP WATER VALUES AROUND 2.00 INCHES...LI'S -10...CAPES 3785 J/KG...SWEAT INDEX OF 439...TT 57...AND K-INDEX OF 57...AND 0-6KM STM MTN OF 304 DEGREES/20 KTS. PREV DISCUSSION.../ISSUED 721 PM CDT SUN JUN 19 2011/ MESOSCALE UPDATE... IMPRESSIVE INSTABILITY AND CAPE VALUES ACROSS THE MID STATE EARLY THIS EVENING...WITH A WIDE SWATH OF LI'S -11 AND CAPES AROUND 4000 J/KG WEST OF THE CUMBERLAND PLATEAU REGION...WITH LI'S AROUND -8 TO -10 AND CAPES AROUND 3000 J/KG ACROSS SRN PORTIONS OF THE PLATEAU REGION. TEMPS IN THE MID TO UPPER 80S...WITH DEWPOINTS GENERALLY IN THE MID 70S ACROSS THE MID STATE. CELL'S CONTINUING TRAINING ACROSS THE TN/KY BORDER REGION WHERE LEFT OVER BOUNDARIES FROM MCS AND OUTFLOW FROM MCS UPSTREAM CONTINUE. EXPECT THIS PATTERN TO CONTINUE OVER AT LEAST THE NEXT COUPLE OF HRS ACROSS LOCATIONS NEAR THE TN/KY BORDER AND NORTHEASTERN MIDDLE TN. THIS ACTIVITY WILL EVENTUALLY MOVE INTO NRN PORTIONS OF THE CUMBERLAND PLATEAU WHERE SLIGHTLY LESS UNSTABLE AIR IS AT THIS TIME...BUT LI'S OF AROUND -6 TO -8 AND CAPES RANGING FROM 1000 J/KG TO 3000 J/KG ACROSS N PORTIONS OF THE CUMBERLAND PLATEAU REGION...ARE NOT A DRAMATIC DECREASE IN OVERALL ATM INSTABILITY. LOCATIONS FARTHER SOUTH COVERED UNDER TORNADO WATCH 514 TO ALSO BE PRIMED FOR ISO TO SCT SVR TSTMS AS OUTFLOW BOUNDARIES FROM THIS CONVECTION COULD POSSIBLY INTERACT ACROSS THIS PORTION OF THE MID STATE ALSO AND ADDITIONALLY AIDED WITH LOW LEVEL SWLY FLOW. PREV DISCUSSION.../ISSUED 616 PM CDT SUN JUN 19 2011/ UPDATE...FOR AVIATION. AVIATION...00Z TAFS. MAIN CONCERN IS TSRA WITHIN NEXT FEW OURS. SCT STRONG TO SEVERE STORMS ARE DEVELOPING IN THE WARM...HUMID AND UNSTABLE AIR OVER THE REGION...AND APPEAR TO BE TRACKING TOWARD TAF SITES. WE WILL CARRY TEMPO GROUPS AT BNA AND CSV FOR TSRA. A TORNADO WATCH REMAINS IN EFFECT FOR THE TAF SITES AND SURROUNDING AREAS UNTIL 05Z. CONDITIONS SHOULD SETTLE DOWN WITH VFR BY 05Z...BUT ISOLD LINGERING ADDITIONAL TSRA CANNOT BE RULED OUT THROUGH THE TAF PERIOD. 13 PREV DISCUSSION.../ISSUED 534 PM CDT SUN JUN 19 2011/ UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF TORNADO WATCH NUMBER 514 UNTIL 05Z. PREV DISCUSSION.../ISSUED 325 PM CDT SUN JUN 19 2011/ DISCUSSION...SURFACE MAP AT 20Z SHOWS HIGH PRESSURE RIDGING FROM NW TO SE ACROSS MIDDLE TENNESSEE, WITH A DEEP LOW OVER THE CENTRAL PLAINS, AND A WARM FRONT WELL NORTH OF THE OHIO VALLEY. UPPER RIDGE IS NOW REPLACING THE ZONAL FLOW WE HAVE SEEN THE PAST COUPLE OF DAYS. CONVECTION HAS YET TO DEVELOP THIS AFTERNOON, ALTHOUGH TEMPERATURES HAVE RECOVERED CONSIDERABLY FOLLOWING THIS MORNING'S RAINFALL. WILL LEAVE IN ISOLATED POP'S OVERNIGHT MOST AREAS, WITH HOT WEATHER EXPECTED MONDAY AND TUESDAY. AFOREMENTIONED SURFACE LOW WILL SLOWLY TRACK NORTHEASTWARD TOWARD THE GREAT LAKES WHILE DRAGGING A COLD FRONT TOWARD MIDDLE TENNESSEE. EXPECT FROPA ON WEDNESDAY, WITH WIDESPREAD CONVECTION POSSIBLE. A SECONDARY SHORTWAVE, COUPLED WITH ABUNDANT LOW-LEVEL MOISTURE, WILL KEEP POP'S IN THE FORECAST AT LEAST THROUGH THE END OF THE WEEK, ALBEIT WITH COOLER TEMPERATURES FROM WEDNESDAY THROUGH THE END OF THE PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 19, 6:06 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 606 PM CDT SUN JUN 19 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-200900- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 606 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...TORNADO WATCH IN EFFECT FOR NORTHERN PORTIONS OF MIDDLE TENNESSEE UNTIL MIDNIGHT TONIGHT... .DAY ONE...TONIGHT THREE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE TONIGHT. WITH SEVERE THUNDERSTORMS THAT DO DEVELOP...MAIN CONCERNS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE GENERALLY MAINLY ALONG AND NORTH OF A CAMDEN... TO FRANKLIN...TO SPENCER LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT MIDDLE TENNESSEE BY THE MIDDLE OF THE WEEK. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. SOME OF THESE STORMS MAY BE SEVERE MAINLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 19, 7:59 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL COOKEVILLE 36.16N 85.51W
06/19/2011 E1.75 INCH PUTNAM TN TRAINED SPOTTER
&&
31Local storm report, Jun 19, 8:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
800 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
06/19/2011 PUTNAM TN EMERGENCY MNGR
PARTIAL ROOF WAS BLOWN OFF A BUILDING AT 265 SOUTH
JEFFERSON AVENUE.
&&
31Special weather statement, Jun 19, 8:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 802 PM CDT SUN JUN 19 2011 TNZ010-031>033-200130- CLAY-JACKSON-OVERTON-PUTNAM- 802 PM CDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...OVERTON AND PUTNAM COUNTIES... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF GAINESBORO...MOVING EAST AT 30 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Local storm report, Jun 19, 8:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
804 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
06/19/2011 PUTNAM TN AMATEUR RADIO
SEVERAL TREES WERE BLOWN OVER NEAR THE INTERSECTION OF
WILLOW AVENUE AND WEST CEMETERY ROAD.
&&
31Local storm report, Jun 19, 8:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
814 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 2 N COOKEVILLE 36.19N 85.51W
06/19/2011 E1.25 INCH PUTNAM TN TRAINED SPOTTER
0728 PM HAIL COOKEVILLE 36.16N 85.51W
06/19/2011 E1.00 INCH PUTNAM TN TRAINED SPOTTER
0730 PM TSTM WND DMG ALGOOD 36.20N 85.45W
06/19/2011 PUTNAM TN TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN IN AND AROUND ALGOOD
AND NORTHEAST OF COOKEVILLE
0735 PM TSTM WND GST 3 NE COOKEVILLE 36.19N 85.47W
06/19/2011 M60.00 MPH PUTNAM TN TRAINED SPOTTER
0736 PM HAIL ALGOOD 36.20N 85.45W
06/19/2011 E1.00 INCH PUTNAM TN TRAINED SPOTTER
&&
BWLocal storm report, Jun 19, 8:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
818 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 9 ENE SPARTA 35.98N 85.32W
06/19/2011 E1.75 INCH WHITE TN PUBLIC
GOLFBALL HAIL REPORTED BY PUBLIC IN DE ROSSETT IN WHITE
COUNTY.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 26 min |
| Jun 19, 7:59 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 46 min |
| Jun 19, 9:15 PM CDT | Tornado Warning | OHX | Van Buren | 15 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.